Alert archive / South Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at May 31, 2003, 7:59 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2003, 7:59 PM CDT (00:59 UTC)
- Expired
- May 31, 2003, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Rapid City, SD
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:30 PM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 31, 2:30 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY 130 PM MDT SAT MAY 31 2003 19Z SURFACE ANALYSIS HAD WEAK LOW OVER SOUTHEAST MT WITH COLD FRONT MOVING PAST KIDV. SHORTWAVE OVER ND/SD PUSHING BATCH OF PRECIPITATION OUT OF SOUTH CENTRAL SD. UNDER COOL AIR ALOFT ISOLATED -SHRA HAVE DEVELOPED OVER NORTHWEST SD. NEXT SHORTWAVE OF INTEREST MOVING INTO OR. CONCERN THIS FORECAST MAINLY PRECIPITATION CHANCES. UPPER PATTERN REMAINS ACTIVE THIS FORECAST CYCLE. WESTERLY FLOW ALOFT OVER THE WESTERN 1/3RD OF THE US WILL BECOME MORE AMPLIFIED AS UPPER RIDGE DEVELOPS OVER THE WEST COAST. MEAN UPPER TROUGH OVER THE EASTERN 2/3RDS DEEPENS OVER THE CENTRAL US AND STAYS LONGER THAN PREVIOUS RUNS. HENCE...AN UNSETTLED PERIOD EXPECTED THROUGH MID-WEEK. TONIGHT...EXPECTED ISOLATED PRECIPITATION COVERAGE AS DIURNAL CYCLE MAKES A FEW -SHRA/TSRA THIS EVENING AND THEN WEAK SHORTWAVE MOVE FROM ID INTO THE CWA. FOCUS WILL LIKELY ALONG LOW/COOL FRONT AS IT SAGS SLOWLY SOUTH OVERNIGHT. LOWS NEAR GUIDANCE. SUNDAY...OR SHORTWAVE RACES INTO WY/MT WITH MODEST FORCING AHEAD OF IT. SURFACE LOW/COLD FRONT SHIFTS INTO NE...SO INSTABILITY WILL NOT BE APPRECIABLE...NOR WILL SHEAR. HOWEVER...EXPECT BETTER GENERAL TSRA COVERAGE TO DEVELOP AHEAD OF UPPER SUPPORT. HIGHS A BLEND OF POTENTIAL TEMPERATURES AND GUIDANCE. MONDAY THROUGH THURSDAY...AFTER LULL IN ACTIVITY LATE SUNDAY NIGHT/MONDAY MORNING...A SERIES OF SHORTWAVES MOVING SOUTH OUT OF CANADA WILL PROMOTE UNSETTLED WEATHER AND TEMPERATURES SLIGHTLY BELOW NORMAL. MAY BE TOO HIGH ON TEMPERATURES MID-WEEK...BUT GIVEN JUNE SUNSHINE IF WE GET ANY SUBSTANTIAL RAYS 70F GOOD BET. DRY AND SEASONABLE WEATHER RETURNS FRIDAY/SATURDAY. .UNR...NONE. HELGESON
Hazardous weather outlook, May 31, 7:43 AM CDT, 12 hours 16 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 643 AM MDT SAT MAY 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING ACROSS NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:30 PM CDT | Severe Thunderstorm Warning | UNR | 45 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.